MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRIVER SHAFT, T-15, LONG
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the tip of the ar-9545-t15-03, driver shaft, t-15 long broke in central screw head during an rtsa procedure.During the same procedure, the rep opened a package that was supposed to contain ar-9502f-39rcpc (lot: 1800369), but there was a 42+6 spacer inside the box instead.The rep confirmed that the 42+6 spacer was not used during the procedure.The rep had a back up ar-9502f-39rcpc that was available and used to complete the procedure.Additional information has been requested.Additional information received on 10/26/2018: the rep stated that the trinity guide was used for the central screw.The screw was inserted into the central hole correctly.The driver was used with the ar-9545-t15h, torque indicating adapter.The rep confirmed that the surgeon did not exceed the 5mm mark on the torque indicating adapter.The rep confirmed that the tip of the driver remains in the head of the central screw.The rep confirmed that there no attempts were made to remove the broken tip from the screw head.The case was completed by impacting enough of the screw to make to central checker show green.The rep confirmed that this was an initial surgery.The rep confirmed that the original packaging for the mislabeled ar-9502f-39rcpc (lot: 1800369) is available to return to arthrex.The rep stated that the package was labeled for an ar-9502f-39rcpc (lot: 1800369), but the package contained ar-9550-06 (lot: 17.01630).The rep stated that they had to leave the or to find another ar-9502f-39rcpc to use in the procedure.The rep stated that this issue caused approximately a five to seven minute delay in the procedure.

Brand Name
DRIVER SHAFT, T-15, LONG
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8065577
Report Number1220246-2018-00742
Device Sequence Number18886076
Product Code LXH
UDI-Device Identifier00888867225176
UDI-Public00888867225176
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, LONG
Device Catalogue NumberAR-9545-T15-03
Device Lot Number8001832
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Initial Report FDA Received Date11/13/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;